Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

What causes elevated liver enzymes ?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
My recent blood test revealed the following: SGOT 73; SGPT 109; Alkaline Phosphatase 129, Bilirubin ttl .6. All other results looked great. Within 12 days prior to test, I had several dental appts which included several shots of anasthetic for 2 teeth (root canal) as well as nitrous oxide. I was also on 500 mg 2x daily of Amoxil immediately prior to this test. Could this have influenced the lever results? Female 49/very active/super healthy diet/zero alcohol.
Posted Tue, 8 May 2012 in Liver and Gall Bladder
Answered by Dr. Rhea Chanda 21 minutes later
Thanks for the query.
These test reports shouldnt have been affected by the amoxicillin that you had taken.The liver enzymes are slightly higher than normal.Elevated liver enzymes can occur to many reasons mostly due to infection involving the liver,damage,etc.These results are however,not high enough to cause serious problem but need to be monitored.If there is furthur increase ,then you should be tests for hepetitis and also get an ultrasound/mri of the abdomen.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor